Jump to content

Photo

Accutane Side Effects And My Simple Fixes!

accutane side effects aquaphor dry skin hair

4 replies to this topic

#1 mikhailbearman

mikhailbearman

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Gender:Male
  • Location:Pensacola, Florida
  • Joined: 20-December 13

Posted 21 April 2014 - 09:08 PM

Hey everybody, I am currently about halfway through my third month on Accutane. I have been through many of the common struggles with this drug and I would like to share my fixes to each problem!

 

Dry lips-Carmex Lip Balm, Aquaphor, As many people who are on accutane know, aquaphor is a lifesaver. I use it every night before bed, but it is quite awkward to use it out in public. I use Carmex in public and it works just as great!

 

Dry skin (Body)- Curél Itch Defense I suddenly got tons of itchy red spots all on my arms one day and I tried so many things! I finally bought this product and it worked amazingly. I would recommend it for sure.

 

"Depression"- I put this in quotes because I truly believe that people just get depressed on this thing because they hear these stories of other people getting depressed. I almost succumbed to it in the beginning, but the only way to avoid depression is to just say to yourself "YOU'RE NOT DEPRESSED"  I know this can be difficult though...

 

Hair Loss- Lots of Conditioner When I first started, I had moderate hair loss. This was unusual because I had never had hair loss before. To fix this I just left conditioner on my hair for the duration of my shower (15 minutes maybe) and it worked.

 

Daily Washings- Dr. Bronner's Unscented Soap I was originally using the tea tree kind but it burned once I got on Accutane. This unscented kind works amazing though!! 

 

Dry Face- Cetaphil Daily Moisturizer I only put this on in the morning because I like to think that drying my face out at night is before for my acne. Anyways, this moisturizer has spf 15 in it so I don't have to put on both sunscreen and moisturizer. I do have to admit though, on the extra dry days, my face is a bit flaky by the afternoon.

 

Opening the stupid tab for the Accutane pills- Poke it with the other end of the nail clippers It's finally got a use!

 

Constipation- Taking fiber supplements  I took a tablespoonful every morning and night for a week and I don't have that big of an issue since. You can take this supplement longer though if needed. The fiber supplements are in a powdered form and are a lot safer than laxatives. Talk to your dermatologist if this problem becomes very painful or you have bloody stool. 

 

I am probably forgetting a ton of other problems but ask me if you have any questions or other problems!!

 

Michael


Edited by mikhailbearman, 22 April 2014 - 03:43 PM.


#2 Sadmang

Sadmang

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 13-January 14

Posted 21 April 2014 - 10:12 PM

Blurry vision in my right eye, not the worst but noticeable. During day and night.

Also been having a bloated stomach and have been burping/gassy lately.

Have you had these problems? Eye drops for a day didn't do anything. I'm also experiencing mild headaches. 20mg accutane per day. I stopped a few days ago though.

Really scared I did permanent eye damage or have IBS now. I was only on for a month.

#3 megtree

megtree

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 456
    Likes: 105
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 22 April 2014 - 12:06 PM

Make sure you are using the correct eye drops. You should be using a gel based lubricating eye drop or even an ointment, morning and night, and as needed. It should containing ONLY an ingredient used for lubrication. Drops made to correct occasional eye redness (like ClearEyes or Visine) contain astringents that will make your issues a million times worse.

Unless you have unusual diarrhea, painful BM's, unusual amounts of blood in your stools, etc. It is very unlikely that you have IbS. Sometimes bloating and gas are a part of life. If you experience extreme or prolonged pain however, you should discuss it with your doctor immediately.

#4 mikhailbearman

mikhailbearman

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Gender:Male
  • Location:Pensacola, Florida
  • Joined: 20-December 13

Posted 22 April 2014 - 03:38 PM

Blurry vision in my right eye, not the worst but noticeable. During day and night.

Also been having a bloated stomach and have been burping/gassy lately.

Have you had these problems? Eye drops for a day didn't do anything. I'm also experiencing mild headaches. 20mg accutane per day. I stopped a few days ago though
Really scared I did permanent eye damage or have IBS now. I was only on for a month.

Sometimes I have blurry vision or unusually watery eyes. I typically ignore this because it has been only temporary. 

 

In the first month I did have those stomach issues as well, but now they are fine. I had read that sometimes people get these intestinal problems on accutane, but they go away after stopping the medication. Definitely talk to your dermatologist persist longer than a few months after stopping accutane. For me, taking fiber supplements in my morning orange juice helped a lot. I took a tablespoonful every morning and night for a week and I don't have that big of an issue since. You can take the supplement longer though. The fiber supplements are in a powdered form and are a lot safer than laxatives.

 

I did not have any headaches due to Accutane, but I do get this sometimes when I have a large pimple in between my eyes or on my temples. Also it could be seasonal allergies. 


Edited by mikhailbearman, 22 April 2014 - 03:39 PM.


#5 Jennns

Jennns

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Gender:Female
  • Location:Montreal, QC, Canada
  • Joined: 28-April 14

Posted 12 May 2014 - 10:59 PM

Hey everybody, I am currently about halfway through my third month on Accutane. I have been through many of the common struggles with this drug and I would like to share my fixes to each problem!
 
Dry lips-Carmex Lip Balm, Aquaphor, As many people who are on accutane know, aquaphor is a lifesaver. I use it every night before bed, but it is quite awkward to use it out in public. I use Carmex in public and it works just as great!
 
Dry skin (Body)- Curél Itch Defense I suddenly got tons of itchy red spots all on my arms one day and I tried so many things! I finally bought this product and it worked amazingly. I would recommend it for sure.
 
"Depression"- I put this in quotes because I truly believe that people just get depressed on this thing because they hear these stories of other people getting depressed. I almost succumbed to it in the beginning, but the only way to avoid depression is to just say to yourself "YOU'RE NOT DEPRESSED"  I know this can be difficult though...
 
Hair Loss- Lots of Conditioner When I first started, I had moderate hair loss. This was unusual because I had never had hair loss before. To fix this I just left conditioner on my hair for the duration of my shower (15 minutes maybe) and it worked.
 
Daily Washings- Dr. Bronner's Unscented Soap I was originally using the tea tree kind but it burned once I got on Accutane. This unscented kind works amazing though!! 
 
Dry Face- Cetaphil Daily Moisturizer I only put this on in the morning because I like to think that drying my face out at night is before for my acne. Anyways, this moisturizer has spf 15 in it so I don't have to put on both sunscreen and moisturizer. I do have to admit though, on the extra dry days, my face is a bit flaky by the afternoon.
 
Opening the stupid tab for the Accutane pills- Poke it with the other end of the nail clippers It's finally got a use!
 
Constipation- Taking fiber supplements  I took a tablespoonful every morning and night for a week and I don't have that big of an issue since. You can take this supplement longer though if needed. The fiber supplements are in a powdered form and are a lot safer than laxatives. Talk to your dermatologist if this problem becomes very painful or you have bloody stool. 
 
I am probably forgetting a ton of other problems but ask me if you have any questions or other problems!!
 
Michael


Have you had swollen hands or stiff hands? My right hands seems to be abit swollen or could it be water retention? I heard someone say it could be an allergic reaction??




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users